Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 5, NWS Wichita, KS

April 24, 2008Saline County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 24, 2008, 12:14 AM CDT for Saline County, Kansas. It took effect at Apr 24, 2008, 2:42 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 12:14 AM CDT (05:14 UTC)
In effect from
Apr 24, 2008, 2:42 AM CDT
Expired
Apr 24, 2008, 7:33 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Saline County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gypsum Creek below Gypsum (GYSK1).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06870300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 240514
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT THU APR 24 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC169-241714-
/O.NEW.KICT.FL.W.0005.080424T0742Z-080425T0130Z/
/GYSK1.1.ER.080424T0742Z.080424T1200Z.080424T1330Z.NO/
1214 AM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE GYPSUM CREEK NEAR GYPSUM.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:30 PM WEDNESDAY THE STAGE WAS 14.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST... THE RIVER WILL CREST NEAR 15.5 FEET AROUND DAY BREAK.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.
* IMPACT...AT 15.0 FEET...INCONVENIENCE FLOODING BEGINS TO OCCUR 
  AROUND THE AREA. ROAD OVERFLOW TO THE EAST OF THE GAGE SITE ON 
  LAPSLEY ROAD FOR ABOUT 1/4 MILE WILL LIKELY OCCUR.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    THU    FRI    SAT
  GYPSUM          15.0  14.9 WED 11 PM   15.5   10.7    8.4

$$

JMB
2 follow-up statements
000 
WGUS83 KICT 240749
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
249 AM CDT THU APR 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC169-241949-
/O.EXT.KICT.FL.W.0005.000000T0000Z-080425T0208Z/
/GYSK1.1.ER.080424T0451Z.080424T1200Z.080424T1408Z.NO/
249 AM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE GYPSUM CREEK NEAR GYPSUM.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 AM THURSDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 16.0 FEET 
  AROUND DAYBREAK. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS 
  MORNING.
* IMPACT...AT 16.5 FEET...OVERFLOW ON THE EAST BANK OCCURS. THIS 
  INCLUDES FLOW OVER LAPSLEY ROAD AND CULVERT NEAR THE BRIDGE GAGE 
  SITE.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

GYPSUM CREEK
  GYPSUM             15.0  15.4  THU 2 AM     10.0    8.0    6.9

$$
000 
WGUS83 KICT 241233
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
733 AM CDT THU APR 24 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  GYPSUM CREEK NEAR GYPSUM AFFECTING SALINE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC169-241303-
/O.CAN.KICT.FL.W.0005.000000T0000Z-080425T0208Z/
/GYSK1.1.ER.080424T0451Z.080424T0800Z.080424T1028Z.NO/
733 AM CDT THU APR 24 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE GYPSUM CREEK NEAR GYPSUM.
* AT  6:30 AM THURSDAY THE STAGE WAS 14.5 FEET. 
* THE CREEK FELL BELOW FLOOD STAGE AT 5:28 AM THURSDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE CREEK WILL CONTINUE TO FALL TO 6.2 FEET BY FRIDAY  
  MORNING.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     FRI    SAT    SUN

GYPSUM CREEK
  GYPSUM             15.0  14.5  THU 6 AM      6.2    6.1    6.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 11:29 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 23, 11:29 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1129 PM CDT WED APR 23 2008

.AVIATION...
FOR THE 06Z TAF SUITE...CONVECTION WILL REMAIN MOST NUMEROUS TO THE
EAST OF THE KANSAS TURNPIKE THRU DAWN. AREAS OF IFR CIGS WILL DEVELOP
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS LATER TONIGHT.
OTHERWISE BREEZY SOUTH WINDS WITH MAINLY MVFR CIGS INTO MIDDAY
BEFORE MAINLY VFR AFTERWARD. SLIGHT CHANCE FOR CONVECTION BY THE
END OF THE FORECAST VALID PERIOD THURSDAY EVENING...WHICH COULD BE
SEVERE. FOR NOW JUST HAVE VCTS DUE TO MODEST CONFIDENCE.

KED

&&

.PREV DISCUSSION... /ISSUED 943 PM CDT WED APR 23 2008/

UPDATE...
PER PREVIOUS POST...WILL BE CANCELING FLOOD WATCH FOR NORTHWEST
COUNTIES OF THE FORECAST AREA. RAINFALL WAS MUCH LESS IN THESE
AREAS TODAY...AND NOT ANTICIPATING SIGNIFICANT WIDESPREAD RAINS
OVERNIGHT THERE. BEST FOCUS WILL REMAIN ALONG AND EAST OF THE
KANSAS TURNPIKE OVERNIGHT. AREAS ON WESTERN FRINGE FROM MARION
TO HUTCH-GREATER WICHITA MAY NOT SEE MUCH ADDITIONAL HEAVY
RAINS...ALTHOUGH SOME AREAS WEST AND NORTH OF WICHITA DID SEE
HEAVY RAINS EARLIER IN THE DAY...SO IT WILL NOT TAKE AS MUCH
TO RENEW OR CONTINUE FLOODING IN SOME AREAS. MINOR TWEAKS TO
OTHER GRID ELEMENTS OVERNIGHT.

ON THE HYDROLOGIC SIDE...FLOODING ALONG THE COTTONWOOD RIVER
ACROSS MARION COUNTY HAD COMMENCED AT DURHAM...AND WILL ALSO
FURTHER DOWNSTREAM AT FLORENCE...THEN ACROSS CHASE COUNTY LATER
TONIGHT AND THURSDAY. RIVER FLOOD WARNING IS IN EFFECT FOR THE
COTTONWOOD RIVER. WILL CONTINUE COUNTY-WIDE FLOODING WARNING
THROUGH THE NIGHT AS WELL FOR ALL OF MARION AND CHASE COUNTIES.

KED

PREV DISCUSSION... /ISSUED 846 PM CDT WED APR 23 2008/

UPDATE...

WILL FIRE OUT INITIAL UPDATE TO MAINLY KEEP UP WITH CURRENT PRECIP
TRENDS.

CURRENTLY HAVE A VORT LOBE TRACKING ACROSS THE TX PANHANDLE/WESTERN
OK...WHICH SHOWS UP NICE VIA WATER VAPOR IMAGERY. THIS ALSO
CORRELATES WELL TO A VORT MAX VIA THE 18Z NAM...WHICH TAKES THIS
FEATURE INTO EXTREME SE KS/NE OK BY 06Z. THIS WILL RESULT IN THE
HIGHEST POPS OVER SE KS THROUGH THE NEXT 6 HOURS. THEREFORE
CONFIDENCE HAS DECREASED IN VERIFYING FLOOD WATCH FOR LOCATIONS
ALONG AND WEST OF I-135. WILL TAKE A LOOK AT 00Z RAOB AND MODEL DATA
BEFORE MAKING DECISION TO CANCEL. ALSO TWEAKED TEMPS AND DEW POINTS
TO KEEP UP WITH TRENDS.

JUST AS A HEADS UP...WERE HAVING TECHNICAL DIFFICULTIES WITH THE
PROGRAM WE USE FOR OUR GRAPHICAL WEATHER STORIES...AND THEREFORE WE
ARE UNABLE TO UPDATE THE GRAPHIC ON OUR WEB PAGE.

LAWSON

PREV DISCUSSION... /ISSUED 342 PM CDT WED APR 23 2008/

DISCUSSION...

FORECAST TODAY INCLUDE HEAVY RAINFALL THIS EVENING/TONIGHT AND THEN
SEVERE THREAT ON THU.

TONIGHT:
CURRENT CONVECTION CONTINUES TO MOVE ACROSS MOST OF THE FORECAST
AREA AT THIS TIME...AS LEAD SHORTWAVE IN THE MID LAYERS MOVES ACROSS
THE AREA.  THIS SHORTWAVE AND LOTS OF LIFT THROUGH THE LAYER HAS
LEAD TO NUMEROUS SHRA/TSRA WITH A FEW MARGINAL SEVERE STORMS. SHORT
TERM MODELS SUGGEST THAT CONVECTION WILL CONTINUE INTO THE EVENING
HOURS AS LEAD SHORTWAVE MOVES TO THE NORTHEAST OF THE AREA...BUT
ANOTHER IMPULSE IN THE TX PANHANDLE LIFTS NORTHEAST INTO CEN OK AND
EVENTUALLY ACROSS SOUTHEAST KS OVERNIGHT. WITH HEAVY RAINFALL
ALREADY ACROSS THE AREA AND FLASH FLOOD GUIDANCE AROUND 2
INCHES...BELIEVE THAT A FLOOD WATCH IS WARRANTED FOR THE WHOLE
FORECAST AREA FOR THE OVERNIGHT HOURS.  COULD SEE THE CONVECTION
POSSIBLY SHIFTING A LITTLE FURTHER SOUTH AS THE OVERNIGHT
PROGRESSES....SO HEAVIEST RAINFALL COULD BE EAST OF THE TURNPIKE FOR
THE EARLY MORNING HOURS THU.

THU:
A RATHER INTERESTING SEVERE SETUP LOOKS TO BE DEVELOPING FOR LATE
THU AFTERNOON INTO THU EVENING FOR AREAS WEST OF INTERSTATE 135.
AIRMASS INITIALLY LOOKS CAPPED FOR A GOOD PORTION OF THE AREA UNTIL
THE LATE AFTERNOON AS WARM ALOFT KEEPS CONVECTION IN CHECK...SO WILL
TRIM BACK POPS FOR THE MORNING HOURS ACROSS SOUTH CENTRAL KS. BUT
AFTERNOON HEATING WILL HELP DESTABILIZE THIS AREA AHEAD A DRY LINE
EXPECTED TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA. DEEP
LAYER SHEAR OF 40-50 KTS AND FORECAST SBCAPES OF 3000-4000 J/KG
SUGGEST A SEVERE THREAT WITH ANY STORM THAT CAN GET GOING LATE IN
THE AFTERNOON INTO THE EVENING. DIRECTIONAL SHEAR AND FORECASTED
HODOGRAPHS ALSO SUGGEST THAT SOME SUPERCELLS COULD ALSO DEVELOP.
WILL ALSO HAVE TO KEEP AN EYE ON TORNADIC POTENTIAL AS WELL AS SOME
PARAMETERS COMING TOGETHER FOR A SMALL TORNADO THREAT.

FRI-SAT:
MAIN SHORTWAVE LOOKS TO LIFT NORTHEAST ACROSS THE AREA EARLY ON
FRI...WITH MAIN SURFACE TROUGH MAKING ITS WAY INTO SOUTHEASTERN KS
BEFORE THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON FRONTAL
POSITION FOR FRI AFTERNOON...AS LOTS OF INSTABILITY WILL STILL BE
AROUND JUST AHEAD OF THE BOUNDARY FOR MORE THUNDERSTORM
DEVELOPMENT...BUT LOOKS LIKE SEVERE THREAT WILL MOVE EAST OF THE
AREA BY THE AFTERNOON.

THE REST OF THE AREA WILL SEE A RETURN TO SUNNY SKIES FOR FRI
AFTERNOON INTO SAT...AS SURFACE RIDGE BUILDS INTO THE AREA FROM THE
NORTH.

SAT NIGHT-SUN:
MODELS SEEM TO BE COMING TOGETHER ON HOW THE LAST PORTION OF SAT
INTO EARLY SUN WILL EVOLVE.  ECMWF IS COMING AROUND TO GFS SOLUTION
OF A PIECE OF ENERGY DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES
INTO THE REGION FOR SAT NIGHT. THIS WILL PUSH A FRONTAL BOUNDARY
SOUTHEAST ACROSS THE REGION FOR SAT NIGHT.  FRONTOGENESIS ALONG THIS
BOUNDARY INCREASES AS IT MOVES SOUTHEAST ACROSS THE REGION. SO WILL
INCREASE POPS TO A SOLID CHANCE ACROSS SOUTHERN KS JUST AHEAD OF
THIS BOUNDARY.

PROGRESSIVE NATURE LOOKS TO MOVE THIS SYSTEM QUICKLY TO THE SOUTH
AND EAST OF THE AREA EARLY ON SUNDAY...SO PLAN ON ENDING POPS ACROSS
THE AREA DURING THE AFTERNOON HOURS.

REST OF THE EXTENDED:
THE SUN-TUE TIME FRAME LOOKS DRY ACROSS THE REGION AS NW UPPER FLOW
REMAINS IN CONTROL WITH UPPER RIDGE ACROSS THE ROCKIES. WITH THIS NW
FLOW...WILL SEE TEMPS A LITTLE BELOW NORMAL. WILL ALSO GO WITH LOW
POPS FOR WED AS FLOW STARTS TO FLATTEN OUT.

KETCHAM

AVIATION...
18Z TAFS:
BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST
THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT
AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE
CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL
AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY
TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE
THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT.

CDB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  80  55  70 /  60  40  40  20
HUTCHINSON      58  78  52  69 /  50  40  40  20
NEWTON          58  79  55  68 /  60  40  40  20
ELDORADO        60  80  56  69 /  70  40  40  20
WINFIELD-KWLD   61  82  57  71 /  80  40  40  20
RUSSELL         57  79  47  66 /  50  50  50  10
GREAT BEND      57  82  49  68 /  50  40  40  10
SALINA          58  79  51  67 /  50  50  50  10
MCPHERSON       58  78  53  68 /  50  50  50  20
COFFEYVILLE     61  82  60  73 /  90  40  30  30
CHANUTE         60  81  60  71 /  90  40  30  30
IOLA            59  81  60  70 /  80  40  30  30
PARSONS-KPPF    60  81  60  71 /  90  40  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ049>053-067>072-082-
083-091>096-098>100.

&&
Hazardous weather outlook, Apr 23, 11:51 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1151 PM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1151 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL REMAIN MOST NUMEROUS OVERNIGHT FOR AREAS ALONG
AND EAST OF THE KANSAS TURNPIKE. A FEW STRONG STORMS WILL BE
POSSIBLE...WITH HAIL TO NICKEL SIZE AND WINDS TO 50 MPH. A FLOOD
WATCH REMAINS IN EFFECT FOR PORTIONS SOUTH CENTRAL AND SOUTHEAST
KANSAS.

LOWLAND AND RIVER FLOODING WILL CONTINUE OR DEVELOP ACROSS MARION
AND CHASE COUNTIES ALONG THE COTTONWOOD RIVER  DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SEVERE WEATHER
THREAT WILL BE HIGHLY CONTINGENT ON WHETHER THUNDERSTORMS CAN
DEVELOP AS THE CAPPED ATMOSPHERE WEAKENS IN THE LATE AFTERNOON. ANY
THUNDERSTORM THAT CAN DEVELOP WILL RAPIDLY BECOME SEVERE WITH LARGE
HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS TO 60 MPH.  UPPER LEVEL
WIND PATTERNS ALSO SUGGEST THAT A FEW TORNADOES ARE ALSO POSSIBLE.
THE PRIMARY AREA OF CONCERN WILL INITIALLY BE WEST OF INTERSTATE
135...BUT THE THREAT WILL SPREAD ACROSS THE ENTIRE AREA DURING THE
EVENING HOURS.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THURSDAY
AFTERNOON INTO THURSDAY EVENING ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, Apr 23, 6:15 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT WED APR 23 2008

KSZ072-232345-
ALLEN-
615 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LA HARPE...OR 7 MILES SOUTHEAST OF IOLA...
AND MOVING NORTHEAST AT 23 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Apr 23, 6:19 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
04/23/2008  M5.36 INCH       MARION             KS   TRAINED SPOTTER

            FLOODING ACROSS THE AREA.

&&

KED
Special weather statement, Apr 23, 6:32 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT WED APR 23 2008

KSZ095-096-240000-
NEOSHO-WILSON-
632 PM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF THAYER...OR 13 MILES WEST OF
PARSONS...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:42 PM CDTAreal Flood WarningICTChase, Marion14 hr
Apr 23, 7:52 PM CDTRiver Flood WarningICTMarion7 hr
Apr 23, 7:52 PM CDTRiver Flood WarningICTChase14 hr
Apr 24, 1:33 AM CDTAreal Flood WarningICTLabette, Montgomery, Neosho6 hr
Apr 24, 9:16 AM CDTRiver Flood WarningICTChase, Lyon6 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.